MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS TIBIAL HINGE COMPONENT; PROSTHESIS, KNEE

ONKOS SURGICAL ELEOS TIBIAL HINGE COMPONENT; PROSTHESIS, KNEE
Model Number 25002101E
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record and sterilization batch release record were reviewed and indicated that the component involved met specification.The tibial hinge component was returned for further analysis and this report will be supplemented when further information is made available.
 
Event or Problem Description
Patient's knee gave out causing pain and dislocation of their knee.X-rays revealed that the tibial hinge component had fractured.
 
Event or Problem Description
Patient's knee gave out causing pain and dislocation of their knee.X-rays revealed that the tibial hinge component had fractured, which required surgical intervention.During the revision, the tibial poly spacer was also revised and was identified as damaged.
 
Additional Manufacturer Narrative
The device history record and sterilization batch release record were reviewed and indicated that the component involved met specification.The tibial hinge component was returned for further analysis and this report will be supplemented when further information is made available.Supplement the tibial hinge component was returned and it was confirmed that the casted tibial hinge base post was fractured.A dimensional analysis was performed and confirmed that all features able to be measured for the casted tibial hinge base met specification, but the poly bumper and poly bushing subcomponents did not meet specification.These subcomponents were steam sterilized, post-revision surgery for cleaning, which alters the dimensional properties of polyethylene, which likely resulted in the subcomponents being out of specification during the analysis.Also, based upon the dhr review, these subcomponents met specification during manufacturing.Ultimately, the implant was found to be conforming during the initial surgery based upon the device history record.The failure of the tibial hinge component could not be attributed to the manufacturing of the device or a nonconformance.

Brand Name
ELEOS TIBIAL HINGE COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
MDR Report Key8568959
Report Number3013450937-2019-00013
Device Sequence Number11147278
Product Code KRO
UDI-Device IdentifierB27825002101E0
UDI-PublicB27825002101E0
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2025
Device Model Number25002101E
Device Catalogue Number25002101E
Device Lot Number1697640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR